Louisiana, 2004

Damaging Wind in Louisiana, June 22, 2004

June 22, 2004 · NWS LCH · 1 event in 1 county or zone

Trees and power poles were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power poles were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 22, 1:17 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 22, 1:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CDT TUE JUN 22 2004

.DISCUSSION...
THE MAIN FORECAST PROBLEM IS HEAVY RAINFALL. WILL BE ISSUING A FLOOD
WATCH FOR ALL OF SOUTHEAST TEXAS AREA THROUGH WEDNESDAY. A STALLED
FRONTAL BOUNDARY TO THE NORTH AND SEVERAL WEAK IMPULSES IN MID-
LEVELS WILL CONTRIBUTE TO GOOD CHANCES FOR THUNDERSTORMS IN MCS
DEVELOPMENT.

IN THE MEANTIME...MARGINAL SEVERE WEATHER POTENTIAL WILL CONTINUE
THROUGH THE EVENING HOURS...MAINLY ISOLATED HAIL OR HIGH WIND EVENTS.

LOOKING AT THE REST OF THE WEEK...EXPECTING HIGHER POPS THROUGH AT
LEAST FRIDAY. MAY HAVE TO EXTEND FLOOD WATCH INTO LA BY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  75  86  74  86 /  70  70  50  60
BPT  75  86  74  86 /  70  70  50  60
AEX  73  85  72  84 /  70  70  50  60
LFT  75  86  74  86 /  40  70  50  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...FFA FOR HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...TYLER
COUNTIES THROUGH WEDNESDAY.

&&

ERICKSON
Hazardous weather outlook, Jun 22, 4:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CDT TUE JUN 22 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
231100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CDT TUE JUN 22 2004

.DAY ONE...TODAY AND TONIGHT...
DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE AREA...ESPECIALLY DURING THE AFTERNOON HOURS. SOME OF THE
STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY RAINFALL ON
WEDNESDAY INTO THURSDAY. A SURFACE FRONT WILL STALL NORTH OF THE
AREA. SOUTHERLY WINDS AHEAD OF THIS FRONT WILL POOL ABUNDANT GULF
MOISTURE OVER THE REGION. A SERIES OF STRONG UPPER LEVEL SYSTEMS
WILL MOVE ACROSS TAPPING INTO THIS RICH MOISTURE PRODUCING WIDESPREAD
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL. THE
THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT DANGEROUS
LIGHTNING AND STRONG GUSTY WINDS. THEN FOR FRIDAY INTO THE WEEKEND...
A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING
THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS AS A MOIST
AND UNSTABLE ENVIRONMENT REMAINS IN PLACE.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Avoyelles

When
June 22, 3:00 PM CST
Where
Avoyelles County, Simmesport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
30.983, -91.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407645.